MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier, age, dob, sex, weight, ethinicity & race: requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter occupation: lead tech.A review of the device history record of the product code/lot number combination was conducted with no findings.The actual device was not available for return; therefore, an evaluation of the actual device was unable to be conducted.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the doctor used the involved ik device to access the right common femoral artery.While crossing the calcium in the rfa, physician stated that tip of precision access kit broke off in calcium.Vascular surgery was called, and they counseled cardiologist to move forward with case.Patient was doing well and was not affected.Procedure outcome was successful.The event occurred intra-operative.Additional information was received 16 mar 2023: the procedure performed for the patient at the time the issue occurred was left heart catheterization (lhc).There was no surgical intervention for the patient.The wire was the component in the kit that broke off.They do not plan to remove the wire tip that remains in the calcium.There was no allegation against the terumo wire that broke off; calcium caused the wire tip to break per physician.The patient condition was clarified as stable.No other devices or equipment used with the subject wire.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint can be confirmed for procedure complications.Without a sample, the exact root cause cannot be determined.It is possible the calcium in the artery increased resistance during removal of the guidewire in difficult anatomy, causing the guidewire to separate.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key16722413
Report Number1118880-2023-00050
Device Sequence Number7226227
Product Code DYB
UDI-Device Identifier00389701010786
UDI-Public00389701010786
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberN/A
Device Catalogue Number70-6160
Device Lot Number0000270027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown